Alert archive / Oklahoma / Red Flag Warnings in 2009
Red Flag Warning 2, NWS Tulsa, OK
NWS Tulsa, OK issued this red flag warning at Jan 31, 2009, 1:28 PM CST for Creek County, Pawnee County, Washington County, Oklahoma. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 31, 2009, 1:28 PM CST (19:28 UTC)
- Expired
- Jan 31, 2009, 6:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Tulsa, OK
Counties Creek County, OK, Pawnee County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 70 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 7.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2308 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KTSA 311928 RFWTSA RED FLAG WARNING NATIONAL WEATHER SERVICE TULSA OK 128 PM CST SAT JAN 31 2009 OKZ054-055-059-064-010000- /O.NEW.KTSA.FW.W.0002.090131T1928Z-090201T0000Z/ OSAGE-WASHINGTON OK-PAWNEE-CREEK- 128 PM CST SAT JAN 31 2009 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... OSAGE...WASHINGTON...PAWNEE...CREEK. TEMPERATURES HAVE WARMED INTO THE UPPER 60S AND LOWER 70S ACROSS PARTS OF NORTHEAST OKLAHOMA...WHILE RELATIVE HUMIDITY VALUES HAVE FALLEN TO AROUND 20 PERCENT. THESE CONDITIONS COMBINED WITH GUSTY SOUTHWEST WINDS AROUND 15 TO 25 MPH WILL SUPPORT DANGEROUS FIRE WEATHER CONDITIONS FOR THE REMAINDER OF THE AFTERNOON. ALL INTERESTS SHOULD BE PREPARED FOR AGGRESSIVE FIRE BEHAVIOR AND TAKE THE APPROPRIATE PRECAUTIONS. A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED...FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. PRIMARY WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER HUMIDITIES...AND WARMER TEMPERATURES. $$
1 follow-up statement
000 WWUS84 KTSA 312350 RFWTSA RED FLAG WARNING NATIONAL WEATHER SERVICE TULSA OK 550 PM CST SAT JAN 31 2009 OKZ054-055-059-064-010100- /O.EXP.KTSA.FW.W.0002.000000T0000Z-090201T0000Z/ OSAGE-WASHINGTON OK-PAWNEE-CREEK- 550 PM CST SAT JAN 31 2009 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS AFTERNOON... THE RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS AFTERNOON FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... OSAGE...WASHINGTON...PAWNEE...AND CREEK. HUMIDITIES HAVE RISEN SLIGHTLY OVER THE PAST FEW HOURS...WITH A MORE RAPID RECOVERY EXPECTED AFTER SUNSET. ALSO...WIND SPEEDS WILL ALSO DIMINISH AFTER SUNSET WITH BOTH FACTORS REDUCING THE FIRE DANGER. ONGOING WILD FIRES WILL LIKELY CONTINUE AGGRESSIVE BEHAVIOR GIVEN THE WEATHER CONDITIONS WHICH DEVELOPED EARLIER TODAY...AND THE ABUNDANCE OF FINE FUELS. HOWEVER...IMPROVING FIRE WEATHER CONDITIONS THROUGH THE EVENING HOURS WILL AID FIRE FIGHTING EFFORTS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Jan 31, 11:34 AM CST, 1 hour 54 minutes earlier.
Area forecast discussion, Jan 31, 11:34 AM CST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1134 AM CST SAT JAN 31 2009 .AVIATION... VFR CONDITIONS FOR ALL TAF SITES THE NEXT 24 HOURS. COLD FRONT WILL MOVE THROUGH THE KTUL AND KRVS TAF SITES AROUND 14-15Z. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...18
Hazardous weather outlook, Jan 31, 1:00 PM CST, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 PM CST SAT JAN 31 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CST SAT JAN 31 2009 ...FIRE WEATHER ALERT THIS AFTERNOON ALONG AND NORTH OF INTERSTATE 44... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. FIRE WEATHER DANGER. RISK...ELEVATED...SPREADINDEX=55. AREA...ALONG AND NORTH OF INTERSTATE 44. ONSET...ONGOING. DISCUSSION... UNSEASONABLY WARM AND DRY WEATHER WILL CREATE AN ELEVATED FIRE THREAT THIS AFTERNOON ALONG AND NORTH OF INTERSTATE 44. AT MID AFTERNOON TEMPERATURES IN THAT AREA WILL BE IN THE 65 TO 70 DEGREE RANGE AND RELATIVE HUMIDITY 15 TO 25 PERCENT. SOUTH SOUTHWEST WINDS OF 15 MILES AN HOUR WITH GUST AROUND 25 WILL BE COMMON. CONDITIONS WILL IMPROVE EARLY THIS EVENING AS TEMPERATURES COOL AND WINDS WEAKEN. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. MONDAY THROUGH FRIDAY...NO HAZARDS. TUESDAY...NO HAZARDS. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. FRIDAY...VERY HIGH FIRE WEATHER POTENTIAL. EXTENDED DISCUSSION... A DRY COLD FRONT WILL SWEEP ACROSS THE REGION FROM NORTHWEST TO SOUTHEAST SUNDAY. OSAGE PAWNEE AND NORTHWEST CREEK COUNTY WILL AGAIN REACH ELEVATED FIRE CRITERIA SUNDAY AFTERNOON DUE TO GUSTY NORTHWEST WINDS AND LOW RELATIVE HUMIDITY. AFTER A FEW COOLER DAYS...WARMER WEATHER AND A HEIGHTENED FIRE DANGER WILL RETURN BY LATE NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
Nearby
Red Flag Warnings in Oklahoma, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.